(800) 973-1540

My menstrual cycle lasted for 11 days. Is this normal for breast cancer patients who still have a cycle?

2 answers | Last updated: Jan 03, 2011
64px-hh6b80fd52d1
Q
An anonymous caregiver asked...
My menstrual cycle has lasted for 11 days. Is this normal for breast cancer patients who still have their menstrual cycles? My oncologists says my blood counts are normal, so this really concerns me.
For this question:
 

Answers
Caring.com User - Bonnie Bajorek Daneker
Caring.com Expert
Send a Hug or Prayer
Send a Hug or Prayer
A
Bonnie Bajorek Daneker is author and creator of the The Compassionate Caregiver's Series, which includes "The Compassionate Caregiver's Guide to Caring for Someone...
100% helpful

If your oncologist is telling you your blood counts are normal, that’s a good sign, however, an oncologist is not a gynecologist. It’s common that your menstrual cycle would be influenced by different treatments including hormonal therapy or chemotherapy used with breast cancer.

Some cancer treatments either mimic the effects of menopause or push the body toward menopause, and such changes might lead to longer cycles. If an 11-day cycle is more than twice your cycle, make an appointment with your gynecologist. The physical exam by that doctor and any tests he or she recommends will help identify any problems and put your mind at ease.

 

More Answers
MamaHutch answered...

After missing 11 months of periods during chemo, my periods returned and have been 11-14 days every single month. I am 45 years old My gyn told me I had a few options but really nothing to worry about. IUD with progestrone only, an endometrial ablation (which I have done 15 years ago and it grows back and can cause this type of long term bleeding - won't do that again), a hysterectomy (no thank you) or just live with it. I had an endometrial biopsy just to be on the safe side since I had been on Tamoxifen for 6 months last year (quit due to side effects) but that was normal so I am not going to worry about this and will just live with the nuisance. If you take Tamoxifen you should have this checked out but if all is clear then it may just be your body's way of readjusting to your cycles after treatment.

 

 
Ask a question Ask a question | Add an answer Add an answer